I am an MS patient. I was also rear ended in an auto accident by a driver traveling 50 mph while I was stopped. Shortly afterwards, I started out having numbness in both feet. Now I have nonstop burning, stabbing pain in my right foot and leg and hip joint pain. I am being prescribed Rx pain meds (methadone & oxycodone) that are not doing the job like they used to. Should the mg be increased? What type of meds are good for relieving this horrible pain? Is oxycontin a good choice to stop the pain? Please advise. Thank you.
You might want to ask your doctor about drugs for peripheral nerve pain such as gabapentin, lyrica and others. Believe it or not antidepressants can be helpful for nerve pain as well. Tramadol is yet another option. Narcotics are definitely not the only option for nerve pain. Check out Dr. Lasich's post on nerve pain for more ideas. Good luck!
I agree 100% with Sassy and Cort, but i will add my little two cents,,, sciatic is very painful no doubt. I WOULD HIGHLY recommend an injection into the "periformis" muscle, the periformis muscle easily can wrap itself around the sciatic nerve which pretty much strangles the nerve, which is very long as it is painful. This injection (if done right) should give you a long term effect of relaxation in that area, in other words should stop that pain,, I had that same exact pain for almost 20 years believe it or not, and i started going to pain mgmnt. When the Dr. who is also an anesthesiologist injects the needle into the cheek of your...well you know,,,, with the needle and also the use of a wrap around x-ray machine to take pictures as he or she injects the needle, ( you will receive a type of novacaine first ) the doctor will enter the area and view it on the screen, and as he watches where the needle is he will insert it carefully between different areas to reach the periformis, once he gets to it he will inject..... FYI,, FOR THE FIRST TIME IN 20 YRS I HAVE NOT HAD ONE EPISODE OF the sharpness- pain-legs giving out-numbness in almost 3 YEARS!!!!!!!, Sometimes this proceedure does cause the patient to lose temporary feeling in legs,and or pins and needles for 24 hrs. I did not have that side effect, and was surprised as the doctor told me i was a true candidate to have that effect,,Like i say in any coments,,, EVERYONE IS DIFFERENT, but it is worth looking into, GOOD LUCK,, I THANK GOD I HAD IT DONE,,, it is amazing not to have that pain on top of everything else you have to go through... hope that helps. feel free to contact me if you wish. Linda.
it sounds like your pain is probably neuorological and might be siatic nerve damage. I hope this helps. my pain is the same and my doctor has had me on pain pills everything you can think of and it is the only thing that helps and i run out of meds every month because they dont want to give me enough to last for the whole month and when i tried to get off the pain pills i couldnt without going through terrible withdrawls!!! so it is a catch 22 GOOD LUCK"